• honda_mom2006 honda_mom2006
    February 25, 2009
    anyone on meth and presnidone?
    honda_mom2006 honda_mom2006
    February 25, 2009

    I just started meth on Friday. (below treatment dose b/c I am so scared lol I'm taking 3 pills once a week) My rheumatologist gave me presnidone also with it. Is this something that will continue once I'm on a regular dose of the meth? And if I'm on such a low dose of the meth, why am I so tired already? I've also noticed I've become a little crabby and less patient in the last couple days also. Anyone have experience or a story to share?

    READ MORE

FROM OUR EXPERTS

  • Lene  Andersen
    Health Guide
    February 26, 2009
    Lene  Andersen
    Health Guide
    February 25, 2009

    Don't be scared. You're doing the right thing for your body. Treating the RA with a DMARD medication (disease modifying antirheumatic agent) will protect your joints from the damage that RA can cause which would in the long run limits your mobility. Methotrexate starts working in about 6-8 weeks and once it kicks in, you'll feel much better. DMARDs are often given with prednisone - until the methotrexate kicks in, prednisone should give you relief and will protect your joints. Depending on how well the methotrexate works, you may continue with a low dose of prednisone, as it can serve as a sort of "booster" for the DMARDs medication. It's normal to be tired in the few days following your medication, but as your body adjusts, the side effects should become more manageable (last year, I wrote a post on how to manage side effects and you can read that here). Your impatience and irritability may be a side effect of the prednisone and may lessen over time, as well. If it doesn't or it affects your life and your mood too much, talk to your doctor about it. Some side effects are manageable and you can live with them, some aren't. We all have to decide which side effects fall into which category for ourselves.

     

    I'm glad you found the site - we have a fantastic community of very supportive people, so please ask as many questions as you want. Down the road, you may want to write a SharePost about your experience, but if not, I hope you enjoy the site.

     


FROM OUR COMMUNITY

  • Hope February 25, 2009
    Hope
    February 25, 2009

    I have taken both meth and pred.  I took meth for 3 years and realized after getting off it that it was making me so exhausted all the time.  The pred I take every now and them and don't have a problem.  However, My father has pmr and during flares he only takes pred, it's the only thing that works.  He'll take really high doses for a long period of time.  We tend to stay away from him during this time because he becomes very moody and sometimes nasty , so that might be the reason for your moodiness.

    READ MORE
  • Annie March 31, 2009
    Annie
    February 25, 2009

    Hi, I hope I can help you when I tell you my daughter's experience.  She started with RA just after having her first baby for which she had IVF treatment.  When she was first diagnosed we thought it was hormonal and it would go away.  It didn't - it was always there somewhere. She took Diclofenac and Ibuprofen and then Sulfasalazine. She had started to feel a lot worse and so 3 weeks ago she took MTX for the first time 7.5 mcg.  Still no better but she was not expecting instant relief nor was she expecting to feel terrible.  I had been researching the role of food intolerances and RA and had got her to buy gluten free foods.  She also went to see a homeopath who tested her and found many food intolerances.  She cut out all these foods.  She had some bad side effects this last weekend from MTX - muscle weakness, raised lymph nodes and general achiness not like her normal RA.  I also believe her body was reacting to the withdrawal of the foods it was craving.  However, since this awful weekend when she could hardly walk, she is now not experiencing any RA symptoms at all except for a twinge in her little finger.  All swelling has gone, she can kneel down, pick her son up, move her rings on her fingers, turn over in bed without pain and clench her fist for the first time in ages.  We believe it is all due to the diet.  MTX does not kick in after 3 weeks with such a degree especially as she had such awful side effects from it the previous day.  Read up on food intolerance and RA.  Look at the reviews for the book by Barbara D Allen called Conquering Arthritis on amazon.com and you will be convinced.  My daughter also takes MSM.  Good luck and if it works for you tell others and I cannot bear to think of people suffering as my daughter has.  She has had the first 20 months of her much wanted baby's life ruined because the medical profession just wants to push toxic drugs down your throat.

     

    Regards

     

    Annie

     

    PS Let me know how you go on.

    READ MORE
  • chrismcd February 26, 2009
    chrismcd
    February 25, 2009

    I am on both Meth and Prednisone.  I take 10 mg of prednisone 1x day in the morning at 8AM.  Then I take 5 meth pills 1x a week at night so I don't know if it bothers me because I am sleeping.  I get extremely tired during the day and can hardly keep my eyes open to do my work.  Sometimes I just have to take 10 minutes and close my eyes and that seems to get me through the afternoon.  If I am up and about I don't seem to have as bad a problem, so I take frequent walks around the hospital I work in.  Thank goodness I have a super support network at work!

    READ MORE
  • chrismcd February 26, 2009
    chrismcd
    February 25, 2009

    I am on both Meth and Prednisone.  I take 10 mg of prednisone 1x day in the morning at 8AM.  Then I take 5 meth pills 1x a week at night so I don't know if it bothers me because I am sleeping.  I get extremely tired during the day and can hardly keep my eyes open to do my work.  Sometimes I just have to take 10 minutes and close my eyes and that seems to get me through the afternoon.  If I am up and about I don't seem to have as bad a problem, so I take frequent walks around the hospital I work in.  Thank goodness I have a super support network at work!

    READ MORE
  • amy's compassion February 25, 2009
    amy's compassion
    February 25, 2009

    Hi there Honda Mom,

    I'm on the prednisone/methotrexate combo, too. Are you on a tapering schedule with the prednisone? I'm only on the prednisone for a short time and am slowly increasing the meth. This is my third week and I'm up to four pills. The only side effects I've had are dizziness and loss of appetite. I know it's scary to try something new but you'll probably do fine and hopefully will find some relief from it, too. Just keep on keeping on!

    READ MORE
  • KMolly February 25, 2009
    KMolly
    February 25, 2009

    Yes, I take Methotrexate ( started with 3, now 6), Prednisone 5 mg (which I don't think is enough) I feel better when I can take more. It took me a couple weeks to get the courage to take Methotrexate. I do not like to take any kind of medication/drugs. It is scary. I am so tired sometimes. After work I just feel like I could go to sleep. I started the Methitrexate/prednisone right after Christmas. I do not feel better. I started out with trying to take one vicodin a day. Now I take 2-3. My feet and ankles just kill me. I teach so I work Mon-Friday. I just can not believe what this is doing to me. Let me know how you are doing. We can keep in touch, KMolly

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.